Alert archive / Idaho / Special Weather Statements in 2013
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Sep 5, 2013, 1:08 AM MDT for 4 counties in Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2013, 1:08 AM MDT (07:08 UTC)
- Expired
- Sep 5, 2013, 2:00 AM MDT
- In force
- 52 min
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Gem County, ID, Payette County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 158 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 7.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 3006 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
783
WWUS85 KBOI 050708
SPSBOI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
108 AM MDT THU SEP 5 2013
IDZ011>014-033-ORZ062-050800-
ADA ID-CANYON ID-PAYETTE ID-BAKER OR-VALLEY ID-BOISE ID-WASHINGTON
ID-GEM ID-ADAMS ID-
108 AM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BAKER COUNTY IN NORTHEAST OREGON...
NORTHERN ADA COUNTY IN SOUTHWEST IDAHO...
EASTERN CANYON COUNTY IN SOUTHWEST IDAHO...
GEM COUNTY IN SOUTHWEST IDAHO...
EASTERN PAYETTE COUNTY IN SOUTHWEST IDAHO...
WASHINGTON COUNTY IN SOUTHWEST IDAHO...
ADAMS COUNTY IN WEST CENTRAL IDAHO...
WESTERN BOISE COUNTY IN WEST CENTRAL IDAHO...
AND SOUTHWESTERN VALLEY COUNTY IN WEST CENTRAL IDAHO...
UNTIL 200 AM MDT/100 AM PDT/.
AT 1159 PM PDT/1259 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
SOUTHWEST OF UNION TO 7 MILES WEST OF CAMBRIDGE TO NAMPA...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
THE THUNDERSTORMS WILL BE NEAR...
NAMPA...THIEF VALLEY RESERVOIR...MIDVALE AND BEAR CREEK SUMMIT
AROUND 105 AM MDT...
STAR BUTTE...CAMBRIDGE AND RICHLAND AROUND 1210 AM PDT...
EMMETT...GOVER RESERVOIR AND SPARTA AROUND 1215 AM PDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4483 11592 4372 11574 4344 11667 4455 11686
4499 11798 4500 11797 4506 11788 4506 11785
4500 11777 4500 11757 4509 11755 4508 11680
4516 11673
TIME...MOT...LOC 0707Z 247DEG 30KT 4508 11798 4458 11674
4357 11656
$$
BWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Sep 4, 8:51 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 4, 8:51 PM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
851 PM MDT WED SEP 4 2013
.DISCUSSION...ONGOING SEVERE WEATHER EVENT ACROSS THE REGION...SO
THIS WILL BE BRIEF. SEVERAL REPORTS OF FLOODING...LARGE HAIL AND
DAMAGING WINDS IN THE MAGIC VALLEY THIS EVENING. THE HARDEST HIT
AREAS LOOK TO BE HAGERMEN...BUHL AND FILER WHERE SEVERAL INCHES OF
WATER COVERED THE ROADS AND LARGE HAIL UP TO AN INCH IN DIAMETER
WERE REPORTED. ALSO...THE OWYHEE MOUNTAINS SAW CONSIDERABLE
RAINFALL WITH SILVER CITY REPORTING 1.25 INCHES IN LESS THAN A 30
MINUTES ALONG WITH HALF INCH SIZE HAIL. EXPECT WIDESPREAD
THUNDERSTORMS TO CONTINUE OVERNIGHT THROUGH THURSDAY WITH THE
PRIMARY THREAT OVERNIGHT BEING FLASH FLOODING. NO UPDATE TO THE
FORECAST AT THIS TIME.
&&
.AVIATION...NUMEROUS RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE THROUGH 12Z THURSDAY. THUNDERSTORMS MAY PRODUCED
HAIL...GUSTY AND ERRATIC WINDS...AND PERIODS OF IFR IN HEAVY RAIN.
MTNS WILL BE OBSCURED. GENERALLY LIGHT SURFACE WINDS...EXCEPT IN THE
VICINITY OF THUNDERSTORMS. SOUTHERLY WINDS ALOFT WILL AVERAGE 20 KTS
AT 10K FT MSL.
&&
.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH FRIDAY...VERY MOIST AIRMASS
CONTINUES OVER THE AREA THROUGH THURSDAY. UPPER LEVEL LOW OFF THE
COAST WILL BRING MORE JET ENERGY OVER THE AREA LATER TONIGHT AND
EARLY THURSDAY...INCREASING THE SHEAR ALOFT...WHICH SHOULD HELP
STORMS ORGANIZE AND LAST LONGER. WITH SUCH HIGH MOISTURE VALUES...
WE BELIEVE THAT FLASH FLOODING IS THE MAJOR THREAT...AND A FLASH
FLOOD WATCH IS OUT FOR ALL AREAS THROUGH THURSDAY. BUT THE
INCREASED SHEAR AND HIGH INSTABILITY MEANS THAT SEVERE WEATHER DUE
TO HAIL AND HIGH WINDS IS NOT OUT OF THE QUESTION EITHER. WILL BE
WATCHING CONVECTION CLOSELY. WITH SO MANY FACTORS IN PLACE...
EXPECT THE CONVECTION TO GO THROUGH THE NIGHT TONIGHT AND INTO
EARLY THURSDAY. BY LATE THURSDAY...MODELS AGREE THAT FLOW WILL
TURN TO THE SOUTHWEST BRINGING IN MUCH DRIER AIR AND QUICKLY DIMINISHING
THE STORM THREAT. COULD GET PRETTY BREEZY THURSDAY AFTERNOON...
ESPECIALLY IN THE HIGHER ELEVATIONS OF EASTER OREGON...AS THIS NEW
AIRMASS MOVES IN. TEMPERATURES WILL ALSO COOL AS THE AIRMASS
CHANGES...WITH HIGH TEMPERATURES ON FRIDAY BELOW NORMAL.
LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. UPPER LEVEL LOW
CENTERED OVER EASTERN WASHINGTON WILL CONTINUE TO USHER IN COOLER
TEMPERATURES AND DRY AIR OVER THE REGION. MONDAY THE UPPER LEVEL LOW
BEGINS TO MOVE EASTWARD AND AN UPPER LEVEL RIDGE BEGINS TO BUILD
FROM THE SOUTHWEST. EXPECT TEMPERATURES TO GRADUALLY INCREASE FROM
AROUND NORMAL SATURDAY TO 5 TO 10 DEGREES ABOVE NORMAL BY WEDNESDAY
AS THE RIDGE MOVES OVER THE AREA.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON IDZ011>016-028>030-
033.
OR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON ORZ061>064.
&&
WEATHER.GOV/BOISE
DISCUSSION...JDS
AVIATION.....MT
PREV SHORT TERM...TB
PREV LONG TERM....KAHazardous weather outlook, Sep 4, 5:52 AM MDT, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 552 AM MDT WED SEP 4 2013 IDZ011>016-028>030-033-ORZ061>064-051200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 552 AM MDT WED SEP 4 2013 /452 AM PDT WED SEP 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 4, 7:44 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
744 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG HAGERMAN 42.82N 114.90W
09/04/2013 GOODING ID UNKNOWN
OLD CHAPPELS BUILDING SEVERELY DAMAGED. POWER LINES DOWN.
&&
JSMITHLocal storm report, Sep 4, 8:52 PM MDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
852 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD BUHL 42.60N 114.76W
09/04/2013 TWIN FALLS ID UNKNOWN
STREET FLOODING THROUGHOUT THE CITY OF BUHL.
0730 PM HEAVY RAIN S MELBA 43.37N 116.53W
09/04/2013 M0.25 INCH CANYON ID TRAINED SPOTTER
0.25 INCHES OF RAIN IN APPROXIMATELY 30 MINUTES.
0730 PM HEAVY RAIN 2 SSE KUNA 43.47N 116.40W
09/04/2013 M0.31 INCH ADA ID TRAINED SPOTTER
SPOTTER REPORTED STORM WITH HEAVY RAIN...RAINFALL OF 0.31
INCHES IN 20 MINUTE PERIOD.
&&
JSMITHLocal storm report, Sep 4, 9:16 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
916 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 SSW FILER 42.53N 114.63W
09/04/2013 TWIN FALLS ID UNKNOWN
A FEW TREES UPROOTED. TIME IS ESTIMATED.
&&
JSMITHLocal storm report, Sep 4, 9:17 PM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
917 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG HAGERMAN 42.82N 114.90W
09/04/2013 GOODING ID UNKNOWN
MINOR DAMAGE TO OLD CHAPPELS BUILDING. POWER LINES AND A
FEW TREE BRANCHES DOWN.
&&
JSMITHLocal storm report, Sep 5, 12:59 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1259 AM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND GST 4 NNE BAKER 44.84N 117.81W
09/05/2013 M54 MPH BAKER OR ASOS
BAKER CITY AIRPORT
&&
JSMITHSpecial weather statement, Sep 5, 1:08 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
108 AM MDT THU SEP 5 2013
IDZ011>014-033-ORZ062-050800-
ADA ID-CANYON ID-PAYETTE ID-BAKER OR-VALLEY ID-BOISE ID-WASHINGTON
ID-GEM ID-ADAMS ID-
108 AM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BAKER COUNTY IN NORTHEAST OREGON...
NORTHERN ADA COUNTY IN SOUTHWEST IDAHO...
EASTERN CANYON COUNTY IN SOUTHWEST IDAHO...
GEM COUNTY IN SOUTHWEST IDAHO...
EASTERN PAYETTE COUNTY IN SOUTHWEST IDAHO...
WASHINGTON COUNTY IN SOUTHWEST IDAHO...
ADAMS COUNTY IN WEST CENTRAL IDAHO...
WESTERN BOISE COUNTY IN WEST CENTRAL IDAHO...
AND SOUTHWESTERN VALLEY COUNTY IN WEST CENTRAL IDAHO...
UNTIL 200 AM MDT/100 AM PDT/.
AT 1159 PM PDT/1259 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
SOUTHWEST OF UNION TO 7 MILES WEST OF CAMBRIDGE TO NAMPA...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
THE THUNDERSTORMS WILL BE NEAR...
NAMPA...THIEF VALLEY RESERVOIR...MIDVALE AND BEAR CREEK SUMMIT
AROUND 105 AM MDT...
STAR BUTTE...CAMBRIDGE AND RICHLAND AROUND 1210 AM PDT...
EMMETT...GOVER RESERVOIR AND SPARTA AROUND 1215 AM PDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4483 11592 4372 11574 4344 11667 4455 11686
4499 11798 4500 11797 4506 11788 4506 11785
4500 11777 4500 11757 4509 11755 4508 11680
4516 11673
TIME...MOT...LOC 0707Z 247DEG 30KT 4508 11798 4458 11674
4357 11656
BWThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:05 PM MDT | Flash Flood Warning | BOI | Gooding, Jerome, Twin Falls | 85 min |
| Sep 4, 6:17 PM MDT | Special Weather Statement | BOI | Ada | 43 min |
| Sep 4, 6:18 PM MDT | Severe Thunderstorm Warning | BOI | Gooding, Jerome, Twin Falls | 57 min |
| Sep 4, 7:03 PM MDT | Flash Flood Warning | BOI | Ada, Canyon, Owyhee | 117 min |
| Sep 4, 9:38 PM MDT | Flash Flood Warning | BOI | Camas | 112 min |
| Sep 5, 6:12 AM MDT | Special Weather Statement | BOI | 63 min | |
| Sep 5, 8:08 AM MDT | Special Weather Statement | BOI | Washington | 52 min |
| Sep 5, 1:07 PM MDT | Special Weather Statement | BOI | 53 min | |
| Sep 5, 2:02 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 43 min |
| Sep 5, 2:45 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 60 min |
| Sep 5, 3:12 PM MDT | Flash Flood Warning | BOI | Camas | 2 hr |
| Sep 5, 3:41 PM MDT | Flash Flood Warning | BOI | Owyhee | 94 min |
| Sep 5, 3:43 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 62 min |
| Sep 5, 3:59 PM MDT | Areal Flood Advisory | BOI | Ada, Canyon | 3 hr |
| Sep 5, 4:11 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Gem, Payette, Valley, Washington | 64 min |
| Sep 5, 4:44 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 46 min |
| Sep 5, 4:52 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Gem, Valley, Washington | 38 min |
| Sep 5, 4:55 PM MDT | Flash Flood Warning | BOI | Adams, Boise, Gem, Valley, Washington | 50 min |
| Sep 5, 5:05 PM MDT | Severe Thunderstorm Warning | BOI | Elmore, Gooding, Owyhee, Twin Falls | 40 min |
| Sep 5, 5:10 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Valley | 35 min |
| Sep 5, 5:23 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 37 min |
| Sep 5, 5:27 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Valley | 48 min |
| Sep 5, 5:55 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 50 min |
| Sep 5, 5:59 PM MDT | Areal Flood Advisory | BOI | Jerome, Twin Falls | 3 hr |
| Sep 4, 11:06 PM MDT | Areal Flood Warning | BOI | Harney, Malheur | 6 hr |
Nearby
Special Weather Statements in Idaho, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.